Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


afraid of the side effects
Apr 10, 2009

i was diagnosed in feb 2009. still have not started my med, but my dr said she will usually gives combivir n efiviren. i'm afraid of the bad side effects of AZT. Thinking of getting generic atripla from Bangkok. It is wise to do so? the generic drug, is it reliable? how much of the side effect than i might reduce by taking other medication rather than AZT? Really hope u can amswer my Q. thank you soo much.

Response from Dr. Henry

Most patients taking Combivir + efavirenz do well with minimal/tolerable side effects. Patients taking Atripla do modestly better so that is a preferred option in areas where that is available. I have had scores of patients take Combivir/efavirenz who have done well. AZT has modestly more stomach and constitutional side effects than tenfovir and is more associatted with anemia but again most patients do well with it and it clearly is life saving and health protecting for most patients. KH



Previous
SEVERE NUMBNESS OF THE LEGS, ITCHING AND IRRITATING BLISTERS
Next
Vitamins Switch

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement